Lyrica and Coughing?

Status
Not open for further replies.

SulaBlue

Distinguished member
Joined
Mar 11, 2013
Messages
182
Diagnosis
00/0000
Country
US
State
TX
Has anyone noticed a "prickly throat" cough with Lyrica? Starting almost literally just hours after my first dose I've felt like I've had pin-prick points of irritation in my throat. Like a single grain of sand has stuck to my throat and I can't cough it up. Drinking doesn't help, either, and it gets more and more irritated just by breathing - and I can't exactly give that up! It comes and goes, but sticks around for about an hour at a time.

I'm going off Lyrica tomorrow now that my husband's picked up my gabapentin, but the two medications are related so if it's a not-too-common side effect, I may still have the issue.
 

Yatte

Active member
Joined
Mar 1, 2013
Messages
53
Diagnosis
00/0000
Country
RSA
State
Gauteng
I did some research on Lyrica and coughing even bronchitis are listed as a side effect. The itching and irritation on the other hand might be the start of an acquired allergy, you really should consult your doctor about this especially if it continues with the new medication.
 

SulaBlue

Distinguished member
Joined
Mar 11, 2013
Messages
182
Diagnosis
00/0000
Country
US
State
TX
Yatte,

Thanks. It seems to be less prominent now that I've switched to the gabapentin. The season has changed here (It was 74F/23.3C) at one point this weekend and it's also occurred to me that I've turned the ceiling fans up a notch.
 

Libragirl67

Active member
Joined
Mar 14, 2013
Messages
82
Diagnosis
00/0000
Country
us
State
michigan
Yes that is cause for concern. If this is an allergic reaction it can become serious. Iam glad you switched medications. And I hope the Gabapentin works better. But at the first sign of any issues with your throat you should seek medical attention if it persists. I did have an allergic reaction to medications at one time and my throat started getting scratchy. then little by little it began to swell. So please be careful.
 
Status
Not open for further replies.
Top